zbMATH — the first resource for mathematics

Ultrarelativistic bound states in the spherical well. (English) Zbl 1342.81130
Summary: We address an eigenvalue problem for the ultrarelativistic (Cauchy) operator \((-\Delta)^{1/2}\), whose action is restricted to functions that vanish beyond the interior of a unit sphere in three spatial dimensions. We provide high accuracy spectral data for lowest eigenvalues and eigenfunctions of this infinite spherical well problem. Our focus is on radial and orbital shapes of eigenfunctions. The spectrum consists of an ordered set of strictly positive eigenvalues which naturally splits into non-overlapping, orbitally labelled \(E_{(k,l)}\) series. For each orbital label \(l = 0, 1, 2,\dots\), the label \(k = 1, 2,\dots\) enumerates consecutive \(l\)th series eigenvalues. Each of them is 2\(l + 1\)-degenerate. The \(l = 0\) eigenvalues series \(E_{(k,0)}\) are identical with the set of even labeled eigenvalues for the \(d = 1\) Cauchy well: \(E_{(k,0)}(d = 3) = E_{2k}(d = 1)\). Likewise, the eigenfunctions \(\psi_{(k,0)}(d = 3)\) and \(\psi_{2k}(d = 1)\) show affinity. We have identified the generic functional form of eigenfunctions of the spherical well which appear to be composed of a product of a solid harmonic and of a suitable purely radial function. The method to evaluate (approximately) the latter has been found to follow the universal pattern which effectively allows to skip all, sometimes involved, intermediate calculations (those were in usage, while computing the eigenvalues for \(l \leq 3\)).
©2016 American Institute of Physics
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
35P05 General topics in linear spectral theory for PDEs
Full Text: DOI arXiv
[1] Garbaczewski, P.; Stephanovich, V., Lévy flights and nonlocal quantum dynamics, J. Math. Phys., 54, 072103, (2013) · Zbl 1284.81012
[2] Kaleta, K.; Kwaśnicki, M.; Małecki, J., One-dimensional quasi-relativistic particle in the box, Rev. Math. Phys., 25, 8, 1350014, (2013) · Zbl 1278.81068
[3] Garbaczewski, P.; Żaba, M., Nonlocally induced (quasirelativistic) bound states: Harmonic confinement and the finite well, Acta Phys. Pol., 46, 949, (2015) · Zbl 1371.35046
[4] Li, Z.-F., Relativistic harmonic oscillator, J. Math. Phys., 46, 103514, (2005) · Zbl 1111.81047
[5] Hall, R. L.; Lucha, W., Schrödinger models for solutions of the Bethe-Salpeter equation in Minkowski space, Phys. Rev. D, 85, 125006, (2012)
[6] Kowalski, K.; Rembieliński, J., The Salpeter equation and probability current in the relativistic Hamiltonian quantum mechanics, Phys. Rev. A, 84, 012108, (2011)
[7] Weder, R., Spectral properties of one body relativistic spin zero Hamiltonians, Ann. Inst. Henri Poincare, XX, 2, 211-220, (1974)
[8] Weder, R., Spectral analysis of pseudodifferential operators, J. Funct. Anal., 20, 319-337, (1975) · Zbl 0317.47035
[9] Herbst, I. W., Spectral theory of the operator (p2 + m2)1/2 − Ze2/r, Commun. Math. Phys., 53, 285, (1977) · Zbl 0375.35047
[10] Lieb, E. H.; Seiringer, R., The Stability of Matter in Quantum Mechanics, (2009), Cambridge University Press · Zbl 1179.81004
[11] Białynicki-Birula, I.; Białynicka-Birula, Z., The role of the Riemann-Siberstein vector in classical and quantum theories of electromagnetism, J. Phys. A: Math. Gen., 46, 053001, (2013) · Zbl 1267.81291
[12] Kowalski, K.; Rembieliński, J., The relativistic massless harmonic oscillator, Phys. Rev. A, 81, 012118, (2010)
[13] Garbaczewski, P.; Stephanovich, V., Lévy flights in inhomogeneous environments, Physica A, 389, 4419, (2010)
[14] Lőrinczi, J.; Małecki, J., Spectral properties of the massless relativistic harmonic oscillator, J. Differ. Equations, 251, 2846, (2012) · Zbl 1272.47063
[15] Lőrinczi, J.; Kaleta, K.; Durugo, S., Spectral and analytic properties of nonlocal Schrödinger operators and related jump processes, Commun. Appl. Ind. Math., 6, 2, e-534, (2015) · Zbl 1329.81191
[16] Kulczycki, T.; Kwaśnicki, M.; Małecki, J.; Stós, A., Spectral properties of the Cauchy process on half-line and interval, Proc. London Math. Soc., 101, 589-622, (2010) · Zbl 1220.60029
[17] Kwaśnicki, M., Eigenvalues of the fractional Laplace operator in the interval, J. Funct. Anal., 262, 2379, (2012) · Zbl 1234.35164
[18] Żaba, M.; Garbaczewski, P., Nonlocally-induced (fractional) bound states: Shape analysis in the infinite Cauchy well, J. Math. Phys., 56, 123502, (2015) · Zbl 1332.34133
[19] Kirichenko, E. V.; Garbaczewski, P.; Stephanovich, V.; Żaba, M., Levy flights in an infnite potential well as a hypersingular Fredholm problem, Phys. Rev. E, 93, 052110, (2016)
[20] Dyda, B., Fractional calculus for power functions and eigenvalues of the fractional laplacian, Fractional Calculus Appl. Anal., 15, 4, 536-555, (2012) · Zbl 1312.35176
[21] Dyda, B., Kuznetsov, A., and Kwaśnicki, M., “Eigenvalues of the fractional Laplace operator in the unit ball,” e-print (2015).
[22] Dyda, B., Kuznetsov, A., and Kwaśnicki, M., “Fractional Laplace operator and Meijer G-function,” e-print (2015).
[23] Griffiths, D. J., Introduction to Quantum Mechanics, (1995), Prentice Hall: Prentice Hall, NJ · Zbl 0818.00001
[24] Gradshteyn, I. S.; Ryzhik, I. M.; Zwillinger, D.; Moll, V., Table of Integrals, Series, and Products, (2014), Academic Press, NY
[25] Liboff, R. R., Introductory Quantum Mechanics, (2002), Addison-Wesley: Addison-Wesley, Reading, PA
[26] Leighton, R. B., Principles of Modern Physics, (1959), McGraw-Hill: McGraw-Hill, New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.